Alert archive / Alabama / River Flood Warnings in 2009

River Flood Warning 76, NWS Birmingham, AL

November 13, 2009Dallas County, Perry County, Alabama

NWS Birmingham, AL issued this river flood warning at Nov 13, 2009, 7:05 AM CST for Dallas County, Perry County, Alabama. It took effect at Nov 14, 2009, 7:47 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 13, 2009, 7:05 AM CST (13:05 UTC)
In effect from
Nov 14, 2009, 7:47 AM CST
Expired
Nov 13, 2009, 7:35 PM CST
In force
Issued by
NWS Birmingham, AL
Flood severity
Minor

Counties Dallas County, AL, Perry County, AL

The radar

The Birmingham radar (KBMX), 87 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cahaba River at Marion Junction (MNJA1).

Action stage
15 ft
Minor stage
36 ft
Moderate stage
40 ft
Major stage
43 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02425000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KBMX 131305
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
705 AM CST FRI NOV 13 2009

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  CAHABA RIVER AT MARION JUNCTION AFFECTING DALLAS AND PERRY 
  COUNTIES.

.HEAVY RAINFALL OVER THE PAST WEEK HAS PRODUCED RISES ON THE CAHABA
RIVER AT MARION JUNCTION...AND RIVER LEVELS ARE FORECASTED TO GO ABOVE
FLOOD STAGE BY SATURDAY AFTERNOON. RIVER LEVELS ARE EXPECTED TO REMAIN
ABOVE FLOOD STAGE THROUGH SATURDAY NIGHT...THEN BEGIN TO FALL ON SUNDAY
INTO CAUTION STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC047-105-140105-
/O.NEW.KBMX.FL.W.0076.091114T1535Z-091115T1200Z/
/MNJA1.1.ER.091114T1535Z.091114T1800Z.091115T0000Z.NO/
705 AM CST FRI NOV 13 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CAHABA RIVER AT MARION JUNCTION.
* FROM SATURDAY MORNING TO SUNDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  6:00 AM FRIDAY THE STAGE WAS 30.6 FEET. 
* FLOOD STAGE IS 36 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING  AND 
  CONTINUE TO RISE TO NEAR 36.5 FEET BY TOMORROW EARLY AFTERNOON . 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING .
* IMPACT...AT 36 FEET...FLOODING IS CONFINED MAINLY TO 
  FARM AND PASTURELANDS IN THE AREA.

$$
2 follow-up statements
000 
WGUS84 KBMX 131600
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1000 AM CST FRI NOV 13 2009


...THE FLOOD WARNING CONTINUES FOR THE CAHABA RIVER...

.HEAVY RAINFALL OVER THE PAST WEEK HAS PRODUCED RISES ON THE 
CAHABA RIVER AT MARION JUNCTION. RIVER LEVELS ARE EXPECTED TO 
RISE ABOVE FLOOD STAGE ON SATURDAY AFTERNOON...AND CONTINUE
THROUGH EARLY SUNDAY MORNING. THEREFORE...THE FLOOD WARNING 
HAS BEEN EXTENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC047-105-140400-
/O.EXT.KBMX.FL.W.0076.091114T1347Z-091115T1530Z/
/MNJA1.1.ER.091114T1347Z.091114T1800Z.091115T0330Z.NO/
1000 AM CST FRI NOV 13 2009

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE CAHABA RIVER AT MARION JUNCTION.
* FROM SATURDAY MORNING TO SUNDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  9:00 AM FRIDAY THE STAGE WAS 31.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 36 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING  AND CONTINUE
  TO RISE TO NEAR 37 FEET BY TOMORROW EARLY AFTERNOON . THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE EVENING .
* IMPACT...AT 36 FEET...FLOODING IS CONFINED MAINLY TO 
  FARM AND PASTURELANDS IN THE AREA.

$$
000 
WGUS84 KBMX 140135
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
735 PM CST FRI NOV 13 2009


...THE FLOOD WARNING IS CANCELLED FOR THE CAHABA RIVER AT MARION 
JUNCTION...
...THE FLOOD WARNING CONTINUES FOR THE CAHABA RIVER NEAR SUTTLE...

.MINOR FLOODING CONTINUES ON THE CAHABA RIVER NEAR SUTTLE...BUT
THE RIVER IS FORECAST TO REMAIN BELOW ESTABLISHED FLOOD STAGES
AT MARION JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC047-105-141335-
/O.EXT.KBMX.FL.W.0075.000000T0000Z-091116T0705Z/
/SUTA1.1.ER.091113T1009Z.091114T1200Z.091115T1905Z.NO/
735 PM CST FRI NOV 13 2009

...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
  THE CAHABA RIVER NEAR SUTTLE.
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 7 PM FRIDAY THE STAGE WAS 34.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 32 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 34.5 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  SUNDAY AFTERNOON.

$$

ALC047-105-140205-
/O.CAN.KBMX.FL.W.0076.000000T0000Z-091115T1530Z/
/MNJA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
735 PM CST FRI NOV 13 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE CAHABA RIVER AT MARION JUNCTION.
* AT 7 PM FRIDAY THE STAGE WAS 32.6 FEET. 
* FLOOD STAGE IS 36 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 33.4 FEET 
  EARLY TOMORROW AFTERNOON AND THEN BEGIN TO FALL.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Nov 13, 5:19 AM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Nov 13, 5:19 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
519 AM CST FRI NOV 13 2009

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

NO SIGNIFICANT CHANGES TO THE SHORT TERM FORECAST AS HIGH PRESSURE
WILL CONTINUE TO DOMINATE THE WEATHER PATTERN THROUGH AT LEAST THE
WEEKEND. THIS WILL KEEP THE SENSIBLE WEATHER HIGH AND DRY WITH
TEMPS CREEPING UP OVER THE NEXT SEVERAL DAYS AS THE AIRMASS
MODERATES AND THE HIGH SLIDES FURTHER EAST INTRODUCING A MODEST
RETURN FLOW FROM THE GULF. THE WEEKEND IS SETTING UP TO BE VERY
NICE WITH TEMPS IN THE 70S AND VIRTUALLY CLEAR...SUNNY SKIES.

THE EXTENDED...REALLY MONDAY EVENING THROUGH MUCH OF THE NEXT WORK
WEEK CONTINUE TO BE PROBLEMATIC AS THE OPERATIONAL MODELS AND
THEIR ENSEMBLE COUNTERPARTS CANT SETTLE ON A CONSENSUS SOLUTION.
THE EURO...WHICH IS STARTING TO LOOK MORE AND MORE LIKE THE MODEL
OF CHOICE CONTINUES TO BE AGGRESSIVE AND PROGRESSIVE WITH A
NORTHERN PACIFIC SYSTEM THAT WILL DIVE SOUTH ON SUNDAY AND MONDAY
AND SEEMINGLY BRING A CUTOFF LOW TO THE CENTRAL PLAINS AND MID
MISSISSIPPI RIVER VALLEY BY MONDAY EVENING. THE REAL DIVERGENCE IN
THE SOLUTIONS BEGIN RIGHT THERE AS THE SOUTHERN JET STREAM PICKS
AND SLOWLY LIFTS THE SYSTEM NORTHEASTWARD BY THE MIDDLE OF THE
WEEK. THAT WILL REALLY INTRODUCE OUR NEXT ROUND OF
SHOWERS...POSSIBLY MIXED WITH A THUNDERSTORM OR TWO TO CENTRAL
ALABAMA BEGINNING MONDAY NIGHT. THE GFS WHICH STARTS AGGRESSIVE
BRINGS THE SYSTEM TO THE SAME AREA WITH NEARLY THE SAME TEMPORAL
CONSISTENCY...BUT THE LARGE SCALE RIDGING DOWNSTREAM REALLY ACTS
TO SLOW THE SYSTEM WAY DOWN...WITH A WOBBLING CUTOFF LOW JUST TO
OUR NORTHEAST FOR MUCH OF THE WORK WEEK. THIS SOLUTION WOULD KEEP
SHOWERS AND THUNDERSTORMS IN THE FORECAST VIRTUALLY EVERYDAY FROM
AROUND TUESDAY EVENING THROUGH NEARLY THE REMAINDER OF THE FORECAST
PERIOD. WITH THIS PACKAGE...HAVENT BEEN TOTALLY SOLD ON THE FASTER
MORE PROGRESSIVE EURO JUST YET...HOWEVER...ITS MODEL CONSISTENCY HAS
MY ATTENTION...ALTHOUGH THE SLOWER GFS IS ALSO SHOWING SOME MODEST
RUN TO RUN CONSISTENCY. UNFORTUNATELY...WILL HAVE TO STILL PLAY THE
AVERAGES AND GO WITH SOME LOW POPS FOR A GOOD PART OF THE
WEEK...WAITING YET AGAIN...TO SEE IF BETTER AGREEMENT CAN BE REACHED
WITH SUBSEQUENT MODEL RUNS.

17/KLAWS

&&

.AVIATION...12Z TAF DISCUSSION.

HIGH PRESSURE WILL REMAIN ACROSS THE AREA TODAY...WITH NO AVIATION
CONCERNS EXPECTED. WINDS WILL BE LIGHT...GENERALLY FROM THE
WEST...BEFORE DIMINISHING AFTER SUNSET.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     67  36  73  38  73 /   0   0   0   0   0
ANNISTON    70  38  75  42  77 /   0   0   0   0   0
BIRMINGHAM  71  41  75  45  75 /   0   0   0   0   0
TUSCALOOSA  72  38  75  42  76 /   0   0   0   0   0
CALERA      70  41  76  44  75 /   0   0   0   0   0
AUBURN      70  44  75  46  75 /   0   0   0   0   0
MONTGOMERY  73  38  77  43  78 /   0   0   0   0   0
TROY        73  38  76  39  77 /   0   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

17/14
Hazardous weather outlook, Nov 13, 7:02 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
702 AM CST FRI NOV 13 2009

ALZ011>015-017>050-141200-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
702 AM CST FRI NOV 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

SEVERAL CENTRAL ALABAMA RIVERS REMAIN ABOVE FLOOD STAGE. PLEASE
REFER TO THE RIVER FLOOD WARNINGS FOR SPECIFIC INFORMATION.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MINOR RIVER FLOODING IS EXPECTED TO CONTINUE THROUGH AT LEAST
SATURDAY. PLEASE REFER TO THE RIVER FLOOD WARNINGS FOR SPECIFIC
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 6:10 AM CSTRiver Flood WarningBMXDallas, Perry39 hr

Nearby

River Flood Warnings in Alabama, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.